It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Alzheimer's Disease & Dementia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-05-2009, 09:35 AM   #1
Newbie
(female)
 
Join Date: Mar 2009
Location: George, IA, USA
Posts: 1
jerlon HB User
When should you discontinue Aricept

When should you discontinue Aricept. The patient is experiencing extreme stomach upset in the mornings.

 
Old 03-05-2009, 07:15 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: NJ, United States
Posts: 1,471
caringsister54 HB Usercaringsister54 HB Usercaringsister54 HB Usercaringsister54 HB Usercaringsister54 HB User
Re: When should you discontinue Aricept

You need to read the packaging info of the product. Call the doctor who prescribed it and ask. It may be that they'll prescribe something for the stomach upset or eliminate Aricept immediately.

You can stop giving it to them and notify the doctor that you did and why but maybe he'll try something else.

good luck

CaringSister54

 
Sponsors Lightbulb
   
Old 03-05-2009, 08:40 PM   #3
Senior Veteran
(female)
 
DrewsG's Avatar
 
Join Date: Aug 2005
Location: Illinois usa
Posts: 690
DrewsG HB UserDrewsG HB UserDrewsG HB UserDrewsG HB User
Re: When should you discontinue Aricept

My Grandma experienced severe stomach pain and vomiting with Aricept. After speaking to her Dr. we discontinued the medication.

We also tried Aricept with Mom and her side effects were increased agression, insomnia and her confussion became much worse. After speaking with her Dr. the Aricept was stopped. I wish they would have responded better to this medication as I've heard others have but they did not.
Good luck to you and your patient.

Chris

 
Old 03-06-2009, 09:30 AM   #4
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: Oak Hill, VA
Posts: 3,508
ibake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB Useribake&pray HB User
Re: When should you discontinue Aricept

When is it being given to them? In the morning? If so, you could trying giving it in the evening rather than in the morning so that it doesn't cause so much tummy upset.

 
Old 03-06-2009, 10:23 AM   #5
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: Virginia
Posts: 3,303
BlueAtlas HB UserBlueAtlas HB UserBlueAtlas HB UserBlueAtlas HB UserBlueAtlas HB UserBlueAtlas HB UserBlueAtlas HB User
Re: When should you discontinue Aricept

Also, is food being given at the same time? Even if it's just a few crackers, it helps to have something else in the stomach.

Emily

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
when is it time to come off of Namenda? happy1mosaic Alzheimer's Disease & Dementia 21 10-22-2010 07:12 PM
Aricept and Nameda mamcccpr Alzheimer's Disease & Dementia 12 03-30-2009 07:15 AM
Aricept-discontinue? jannar Alzheimer's Disease & Dementia 15 02-13-2009 07:23 PM
coming off aricept... gdschillins Alzheimer's Disease & Dementia 28 05-28-2008 07:46 AM
Any signs when Aricept stops working? Sandyspen Alzheimer's Disease & Dementia 16 08-02-2006 02:10 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aricept
Aspirin
Ativan
Morphine
Namenda
  Reminyl
Risperdal Seroquel
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



Gabriel (757), ninamarc (157), Martha H (124), meg1230 (93), angel_bear (68), jagsmu (55), Beginning (51), TC08 (44), ibake&pray (43), debbie g (37)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:54 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!